The 12th Invest in ME Conference, Part 1
OverTheHills presents the first article in a series of three about the recent 12th Invest In ME international Conference (IIMEC12) in London.
Discuss the article on the Forums.

Bicarb reducing PEM but making me soo sleepy

Discussion in 'Post-Exertional Malaise, Fatigue, and Crashes' started by E-Beth, May 16, 2015.

  1. E-Beth

    E-Beth

    Messages:
    10
    Likes:
    9
    Australia
    A few weeks ago I started taking 1/4 teaspoon of bicarb soda before and after 'exercise' (along with the creatine, BCAAs & whey protein I was already taking), and it has worked amazingly at reducing PEM, especially lactic acid burn/pain. Yay.

    However, I've started feeling *really* sleepy/non-functional the next day each time I take it, & especially have increased brain fog & difficulties concentrating. Potassium, vit D, B12 are all accounted for, so...any thoughts?
     
    Last edited: May 16, 2015
  2. Misfit Toy

    Misfit Toy Senior Member

    Messages:
    3,018
    Likes:
    5,843
    USA
    Gosh, I wish I knew. It works great for an allergy in gut or alkaline ph issues. I have no troubles. Are you sure it's the bicarbonate?
     
  3. jeff_w

    jeff_w Senior Member

    Messages:
    295
    Likes:
    1,258
    Could it be that your negative health feelings the next day are due to the "exercise" and not the bicarb soda? In other words, maybe you're actually having PEM, but you're misattributing it to the bicarb.
     
    Ritto, Sidereal and Valentijn like this.
  4. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,504
    Likes:
    3,483
    How about salt? Do you eat enough/more than enough salt with your food? Bicarb lowers blood pressure. I am currently unable to exercise, but take bicarb baths every now and then before going to bed. So if it lowers my BP, it is welcome then.
     
  5. lnester7

    lnester7 Seven

    Messages:
    2,323
    Likes:
    3,295
    USA
    The one thing of Bicarb is to have empty stomach, because it reduces the stomach acid, so make sure when you do the supplements is not w the bicarb.
    Whey could be a culprit try to not do one day and see what happens.
    I think we all in CFS go through those sleepy periods. Mine is trigger when I need to reduce medication (LDN usually).
     
  6. E-Beth

    E-Beth

    Messages:
    10
    Likes:
    9
    Australia
    Thanks guys. @Misfit Toy Bicarb's the only thing that's changed and I feel the sleepy/dizzy thing soon after taking it, even if I don't 'exercise'..

    @jeff_w Hahah good point.. but I'm not sure. For me PEM is mostly pain, pain, pain, pain, plus fatigue, but this sleepy/dizzy thing feels different to my usual PEM fatigue.

    @Gondwanaland Yeah I also have POTS so I try to be pretty on top of BP with midodrine, salt and compression stockings...

    I'm wondering if it makes my body too alkaline? I already try to eat a low-acidic diet because my lactate problems are so bad.

    But if my body is now too alkaline, it's annoying that it still doesn't allow me to do any walking without PEM. #me/cfslife
     

See more popular forum discussions.

Share This Page